I have been on PTU (4 tabs daily) for 8 weeks and I have gained 20 pounds. Mostly on my belly, its like i have a beer belly. I don't drink beer. I have actually made a conscious effort to be careful with what I eat more so than before. I eat healthy, no pop, don't drink, vegetables, the whole bit... I don't exercise thought. But still, nothing to warrant a 20 pound weight gain. My question is, is it normal to gain that much weight and this mutated version of my stomach. On a side note it coincided that I quit Prozac 8 weeks ago too.(20mg)
I think my signs are pointing towards having hypo now...I have night sweats, hot flashes, irretability, I feel very fatigued.
Would quitting Prozac after 4 years also increase my chances to gaining so much weight?
There are reports that suggest weight gain while taking Prozac, after stopping I have no idea.
I have found no evidence that Propylthiouracil causes weight gain, however hypothyroid condition could.
Weight gain in the stomach is said to be caused by stress, gluten intolerance , Drug interactions, pre-menopausal - polycystic ovary syndrome (PCOS) or cancer .
If the weight gain, especially in the stomach area, is presenting you with a problem it would be advised to have it checked out by your doctor.
Thank you. I have tried to schedule an appointment with my endocronologist but her earliest is jan. So I got an appointment with my GP and will ask to be refered to another specialist. I am just worried and feel quite sick so thought Id ask someone and also try and read about others that may have had the same concerns
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.